Bipolar Disorder Community
I think something is very wrong.
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I think something is very wrong.

I just got put on lamictal almost two weeks ago. I took 25 mg daily for seven days and then 50 mg daily since last teusday.  Everything seemed fine until last night. I felt very weird and shaky and my motor skills were very slow nd I felt very out of it. And when I went to bad I had terrible halusinations.  Worse than I have ever had  and weird images in my mind. I could not tell if my eyes were open or closed. And today I feel very shaky and unstable. It is even difficult to type this.  And I am having some halusinations and a feeling that someone is near me when they are not.  I have never had this happen during the day.  Could this be my new medicine?
3 Comments Post a Comment
Blank
585414_tn?1288944902
Are you taking any other medications? Was the dosage of any other medication changed by your psychiatrist as you were started on Lamictal?
Also as medications are being adjusted the symptoms of what they are treating can return until they are at a working dose. Cognitive confusion and some of the other changes you describe can occur when starting Lamictal and generally get better with time but it would be essential to update your psychiatrist about this. They can tell you what to do within their clinical discretion.
Blank
909415_tn?1390585342
I have taken lamictal for 4 years, 400mg per day, and it has never had that effect on me.  But hey,,everyone is different and reacts differently to medicine.
Blank
Avatar_f_tn
My titration was slow, reaching to 200mg. All along the way I had bad side effects that did not go away with time. We tapered back down and the side effects are almost gone. We have one more taper, to a dose of 125mg. Our bodies really do react diff to diff drugs. Some more sensitive than others. Sometimes very small doses work for people. I don't know if you felt better and had no side effects on 25mg and everything changed at 50mg. If you were all around better on 25mg, your dr may just keep you at that. I'm not a dr of course but it makes logic sense to me if in fact it worked at the lower dose. As ILADVOCATE said, talking to your psyc dr is the best thing you can do. With everything you are experiencing right now I would call him today, tell him what's happening and he will advise you what to do. These psyc meds can often times take a while to work out. Often, side effects do go away with a little time, it just depends on the person.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
Anneinside
MN
Avatar_f_tn
Blank
remar
st. louis, MO
1237757_tn?1323146719
Blank
BP2PROFESSIONAL
Melbourne, Australia
1985196_tn?1402193698
Blank
stormbear
Canberra , Australia